Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 29, 1998, 5:37 AM CDT for Jackson County, Missouri; Johnson County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 5:37 AM CDT (10:37 UTC)
- Expired
- Jun 29, 1998, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Johnson County, KS, Jackson County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 18.3
- Supercell composite
- 82.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 291036
FFWMCI
KSC091-MOC095-291330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
537 AM CDT MON JUN 29 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL/KANSAS CITY HAS
ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
SOUTHERN JACKSON COUNTY IN NORTHWESTERN MISSOURI
* UNTIL 830 AM CDT
* AT 530 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM NEAR LENEXA TO
OVERLAND PARK TO GREENWOOD... MOVING MOVING SOUTHEAST AT 20 MPH..
* HEAVY THUNDERSTORMS CONTINUE TO MOVE ACROSS THE SAME AREAS.
HEAVY RAINFALL OF UP TO 2 INCHES AN HOUR HAVE BEEN REPORTED
IN OVERLAND PARK KANSAS. WITH MORE THUNDERSTORMS UPSTREAM,
FLOODING OF CREEKS AND STREAMS ARE LIKELY.
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
PBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:05 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 29, 4:05 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 AM CDT MON JUN 29 1998 FORECAST CONCERNS INCLUDE HEAT...PCP AND ASSOCD POTENTIAL FOR FLOODING/FLASH FLOODING. CNVTVN ONGOING MNLY N OF MO RVR ERY THIS AM AS LLJ CONTS TO FEED INTO NE KS/NW MO. 00Z UA INDCD SHRTWV CNTRL NEB INTO CNTRL KS...WITH CURRENT PROFILERS SHOWG FEATURE NOW INTO ERN NEB/KS. XPC CURRENT ACTVTY TO LINGER VCNTY OF MO RVR...BFR DCRG IN CVRG AND INTENSITY SHRTLY AFT SUNRISE AS LLJ WKNS AND SUBSIDENCE TAKES OVR BHND SHRTWV. FF POTENTIAL WL NOT BE WDSPRD THIS MRNG...SO AM INCLINED TO ALLOW FFA TO EXPIRE WITH ZONE ISSUANCE. INITIAL 1ST PD CONCERN THEN IS HEAT ADVY...CURRENTLY IN EFFECT FOR FAR SRN ZONES ONLY. EXTENSIVE CLD CVR AND POSITION OF BNDRY TO PLAY ROLE IN PSBL EXPANSION OF ADVY. GRIDDED DATA LYR MEAN RH INDCG CLD CVR TO RPDLY DCRS BY 18Z XCP IN FAR N. CURRENT CNVTVN MAKG BNDRY DIFFICULT TO DEFINE...BUT XPC FEATURE TO SET UP ACRS NRN MO BY THIS AFTN. MID AND UPR 70 DWPTS ALREADY PREVAILANT ALG AND S OF MO RVR... WITH DWPTS LKLY TO CLIMB A FEW DEGREES WITH EVAPOTRANSPIRATION. PER COORD WITH STL AND TOP...WL ADD LOCATIONS FM STJ TO MOBERLY AND S. TOYED WITH IDEA OF LINGERG INTO TNGT...BUT WITH BNDRY EVENTUALLY PUSHING THRU...XPC INDICES TO DROP BLO 80 BY MRNG. POSITION OF BNDRY ONCE AGN TO BE FOCUS FOR REDVLPMT THIS AFTN...BUT THIS LKLY WL BE LTR AS AMS WL NEED TIME TO RECOVER FM OVRNGT CNVTVN. XPC THIS ACTVTY TO BCM MORE WDSPRD AND ENHANCED EVE INTO MON NGT TIME FRAME AS SHRTWV AND JET DYNAMICS DROP IN FM NRN PLAINS. THO STORMS WILL BE MOVG FASTER THAN SUN NGT/MON MRNG...WL NOT TAKE MUCH MORE RAIN TO PRESENT H2O PROBLEMS AGN...SPLCY N OF MO RVR. WITH WDSPRD PCP LKLY TO HOLD OFF TIL EVE...WL NOT ISSUE FFA 1ST PD...AND HOLD OFF ON LOCKG DAY SHIFT INTO 2ND PD FFA. .EAX... HEAT ADVISORY TODAY FOR MO ZONES MOZ020>022... MOZ028>033...MOZ037>040...MOZ043>046...MOZ053>054. HEAT ADVISORY TODAY FOR KS ZONES KSZ025...KSZ057... KSZ060...KSZ102>105. DJV
In the hours before
Local storm report, Jun 29, 3:58 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 AM KANSAS CITY MO 59 MPH TSTM GUST
06/29/98 JACKSON MEASURED WIND GUST AT
31ST AND MAIN.
REPORTED BY KMBZ
TELEVISION.
HUDSONLocal storm report, Jun 29, 3:58 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 AM KANSAS CITY MO 59 MPH TSTM GUST
06/29/98 JACKSON MEASURED WIND GUST AT
31ST AND MAIN.
REPORTED BY KMBZ
TELEVISION.
HUDSONLocal storm report, Jun 29, 4:22 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 AM OAK GROVE MO 65 MPH TSTM GUST
06/29/98 JACKSON REPORTED BY OAK GROVE PD.
HUDSONLocal storm report, Jun 29, 4:22 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 AM OAK GROVE MO 65 MPH TSTM GUST
06/29/98 JACKSON REPORTED BY OAK GROVE PD.
HUDSONLocal storm report, Jun 29, 4:51 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 AM PITTSVILLE MO 70 MPH TSTM GUST
06/29/98 JOHNSON REPORTED JUST WEST OF
PITTSVILLE ON W HIGHWAY
BY JOHNSON CO SO.
HUDSONLocal storm report, Jun 29, 4:51 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT MON JUN 29 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 AM PITTSVILLE MO 70 MPH TSTM GUST
06/29/98 JOHNSON REPORTED JUST WEST OF
PITTSVILLE ON W HIGHWAY
BY JOHNSON CO SO.
HUDSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 30 min |
| Jun 28, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 26 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 42 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 42 min |
| Jun 28, 9:54 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 51 min |
| Jun 28, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 32 min |
| Jun 28, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 17 min |
| Jun 28, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 43 min |
| Jun 28, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 32 min |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Buchanan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Mercer | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Atchison, Holt | 5 hr |
| Jun 28, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 42 min |
| Jun 29, 1:56 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 49 min |
| Jun 29, 3:37 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Jun 29, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 46 min |
| Jun 29, 4:58 AM CDT | Flash Flood Warning | EAX | Grundy | 2 hr |
| Jun 29, 6:33 AM CDT | Flash Flood Warning | EAX | Cass | 117 min |
| Jun 29, 3:29 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 46 min |
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 55 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 42 min |
| Jun 29, 6:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 59 min |
| Jun 29, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 28 min |
| Jun 29, 6:51 PM CDT | Tornado Warning | EAX | Buchanan | 34 min |
| Jun 29, 3:21 AM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 24 min |
| Jun 29, 3:21 AM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 39 min |
| Jun 29, 6:43 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 47 min |
Nearby
Flash Flood Warnings in Missouri, 1998Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.